Write a review

LIFE RUINING - I Am Now a 22 Year Old Female That is BALDING!!

Worst drug EVER. i am a 22 year old female that is...

worst drug EVER. i am a 22 year old female that is balding, if anyone has any suggestions/successes with the hair loss from accutane please post them or email me!! i am DESPERATE to find a solution to this problem!!

if you are considering taking this drug - DO NOT. it has simply ruined my life, i am so depressed and have a hard time leaving the house because of the way it has made me look. if anyone has any info on lawsuits PLEASE let me know!!

Name not provided

she should not have given me such a high dose - considering what my legal options are.

Was this review helpful? 5 others found this helpful

Comments (17)

Sort by

Try coconut oil. Put it on your scalp every night and wash it off in the morning. Should improve hair within a few months. I hope it helps and I am very sorry about what you're going through.
  • Reply
-:- Message from RealSelf staff -:-

This comment does not follow our Community Guidelines and/or Terms of Service. We reserve the right to remove any post for any reason.
  • Reply
ACCUANAE DOES have the side effect of hair loss
  • Reply
Accutane does cause balding, i had a full head of hair at age 21 and it was amazing, being a guy with such great hair was so rad, but a few weeks after finishing accutane, guess what happened? it all started to come out in clumps. Washing my hair was like getting my hair thinned out and it went on for a whole year then stopped, leaving me with horrible feeling thinned hair that receded. Thank you accutane, now my acne has returned and i have terrible hair. I am by far not the only person with this, i've seen thousands of posts about this exact thing.
  • Reply
how many mg was your dose? more than 20 mg?
  • Reply
people shouldn't be saying that it does cause hair loss... it CAN for some people, but like any drug it (the side effects and drug) will effect each person differently. some women get more hair on their face while taking this... have lost some eye lashes, ect, but once they stopped taking it, those things stopped and eyelashes grew back etc. Maybe do a little more research/ask more questions to your doctor/read the ipledge booklet before getting so upset
  • Reply
can any one tell that while using actonate ,,i have excess hair on my face....will they shed after stopping actonate
  • Reply
I am a black female and i did 1 course of accutane and at the time I had a perm in my hair. I did find I had a lot of breakage in my hair with the perm. But when I let my perm grow with not chemicals in it not even hair color I had no problem with hair loss.
  • Reply
Accutane does cause hairloss...It cause either TE or Alopecia Areata. If you family has a hx of MPB then it will speed up the process. Accutane dries up more then the sebum/sebaseous glands on your face or relation to acne. It is a retinoid and a derived from Vit A which both are know to cause hairloss..Well Vit A in large doses can be toxic Read your rx packet that comes with accutane....Know what your sticking in your body.
  • Reply
Actually, my cousin took accutane when he was younger and he started balding around the time he took accutane. Just letting you know you aren't the only one :)
  • Reply
I would not assume accutane caused your balding....did you come to that conclusion on your own? Ive been on the drug twice and had no hair loss from it. I think it is wrong to discourage and scare people from using accutane when you have no basis for what you are saying. Without accutane, my face would have been destroyed from the cystic acne i suffered with...i only wish i would have went on it sooner, but i waited bc i was afraid of side effects. when i finally decided to go on the drug, it was one of my best decisions i've ever made.
  • Reply
Thank you for this reply. You are absolutely correct and it is wrong to scare people off with absolutely no basis for this claim. My daughter is going to try it this month for the first time and I am so scared for her. This almost scared me off.
  • Reply
how much was your daily dose? more than 20 mg?
  • Reply
There is an autoimmune disease called Alopecia that you might want to research. Two forms: Areata and Universalis. Areata normally affects hair on the head and often times will regrow. Univeraslis affects all body hair and usually does not regrow. You may research this, I know nothing about accutane, so I can't comment about the use and your symptoms.
  • Reply
Hi AWatson86, Can you tell me what leads you to the conclusion that it was the accutane, for sure, that is causing the baldness?
  • Reply

There is no such side effect. Check your family history in "Balding" You cant even file a lawsuit, did you not read the disclamer? Did you not sign something? As for your hair loss, honest Rogain still works for women. That and Advacodo Spread. Best of luck

  • Reply
I'm not sure who "Bell" is but I would guess her job is to minimize bad press. Accutane impacts the oil-gland function of the skin (including the scalp) and causes changes in cells that provide structure to hair and skin, all of which leads to hair and skin dryness and fragility, which can cause hair-thinning, hair-loss, and even baldness. Contact an attorney. You may be eligible for participation in a class action lawsuit.
  • Reply